Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Mar 28, 2007, 6:52 PM MDT for Baca County, Prowers County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2007, 6:52 PM MDT (00:52 UTC)
- Expired
- Mar 28, 2007, 7:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Baca County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 188 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2811 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 290053 SVRPUB COC009-099-290145- /O.NEW.KPUB.SV.W.0001.070329T0052Z-070329T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 652 PM MDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 745 PM MDT... * AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 15 MILES NORTHEAST OF TWO BUTTES...OR 23 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...AND WAS MOVING TOWARD THE NORTH AT 55 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3745 10236 3745 10214 3804 10206 3805 10245 $$
3 follow-up statements
000 WWUS55 KPUB 290112 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT WED MAR 28 2007 COC009-290121- /O.CAN.KPUB.SV.W.0001.000000T0000Z-070329T0145Z/ BACA CO- 711 PM MDT WED MAR 28 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR BACA COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3765 10238 3765 10206 3825 10206 3825 10248 $$ COC099-290145- /O.CON.KPUB.SV.W.0001.000000T0000Z-070329T0145Z/ PROWERS CO- 711 PM MDT WED MAR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EASTERN PROWERS COUNTY... AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES SOUTHWEST OF HOLLY...OR 12 MILES WEST OF COOLIDGE... AND WAS MOVING TOWARD THE NORTH AT 55 MPH. LOCATIONS IMPACTED INCLUDE... HARTMAN. BRISTOL. HOLLY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3765 10238 3765 10206 3825 10206 3825 10248 $$
000 WWUS55 KPUB 290136 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 735 PM MDT WED MAR 28 2007 COC099-290145- /O.CON.KPUB.SV.W.0001.000000T0000Z-070329T0145Z/ PROWERS CO- 735 PM MDT WED MAR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EASTERN PROWERS COUNTY... AT 733 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR HARTMAN...OR 11 MILES NORTHWEST OF COOLIDGE...AND WAS MOVING TOWARD THE NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN PROWERS COUNTY. LAT...LON 3765 10249 3765 10206 3825 10206 3825 10248 $$
000 WWUS55 KPUB 290149 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT WED MAR 28 2007 COC099-290158- /O.EXP.KPUB.SV.W.0001.000000T0000Z-070329T0145Z/ PROWERS CO- 748 PM MDT WED MAR 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PROWERS COUNTY EXPIRED AT 745 PM MDT... THE STORMS ARE STILL STRONG...BUT ARE NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. DANGEROUS LIGHTNING...HEAVY RAIN...WIND GUSTS UP TO 50 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER ARE STILL POSSIBLE. LAT...LON 3765 10249 3765 10206 3825 10206 3825 10248 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:50 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 3:50 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT WED MAR 28 2007 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...NICE WOUND UP LOW OVER THE GREAT BASIN HAS BEEN MAINLY A WIND PRODUCER OVER SOUTHERN COLORADO...WITH DRY SLOT KILLING PRECIP OVER ALL BUT THE SAN JUAN MOUNTAINS THIS AFTERNOON. OVER THE PLAINS...DRYLINE HAS MIXED INTO WRN KANSAS...WITH DEWPOINTS DROPPING INTO THE 30S ALONG THE KS BORDER...WHILE TEENS AND 20S ARE NOTED FARTHER WEST. RH HAS DROPPED TO NEAR OR SLIGHTLY BELOW THE CRITICAL 15 PERCENT THRESHOLD IN A FEW AREAS OVER THE PLAINS...BUT DOUBT IT WILL REMAIN THERE FOR THE REQUIRED 3 HOURS...SO NO FIRE WEATHER HIGHLIGHT PLANNED. DEEP MIXING UNDER THE UPPER JET HAS PUSHED WIND SPEEDS TOWARD HIGH WIND WARNING CRITERIA OVER THE PLAINS...WITH GUSTS IN THE 40-50 KNOT RANGE FROM I-25 EAST. WINDS SHOULD BE NEAR PEAK SPEEDS NOW THROUGH 00Z...THEN DIMINISH QUICKLY THIS EVENING AS UPPER JET PUSHES EAST. TONIGHT...LATEST RUC AND NAM BOTH SUGGEST SNOW POTENTIAL IS FAIRLY LIMITED THIS EVENING...SO WILL CANCEL THE SNOW AND BLOWING SNOW ADVISORY WITH THE AFTERNOON ISSUANCE. DID KEEP THE RELATIVELY HIGH POPS INTACT...AS A COUPLE WAVES OF FAST MOVING SNOW SHOWERS ARE LIKELY...BUT ANY ACCUMS LOOK TO BE A COUPLE INCHES AT BEST. FARTHER EAST...ADDED SOME ISOLATED POPS ALONG THE KS BORDER AS A FEW HIGH BASED STORMS DEVELOP ALONG THE DRYLINE...BUT THINK ANY STRONG/SEVERE CONVECTION WILL BE EAST IN KANSAS. WILL KEEP EASTERN MOUNTAIN/I-25 CORRIDOR DRY OVERNIGHT...AS DRY WESTERLY FLOW SHOULD DOMINATE. SURPRISED TO SEE THE 18Z NAM DROP THE COLD FRONT SOUTH OVER THE PLAINS SO QUICKLY...AND WILL LEAN TOWARD THE RUC/12Z GFS WHICH KEEP THE COLD FRONT NORTH OF THE PALMER DIVIDE UNTIL MIDDAY THURSDAY. DRY AIR MASS SUGGESTS MIN TEMPS NEAR FREEZING IN KPUB AND KCOS WHERE WINDS DECOUPLE. THURSDAY...FORECAST FOLLOWS THE 12Z NAM/GFS FAIRLY CLOSELY...BRINGING THE COLD FRONT TO THE PALMER DIVIDE BY MIDDAY...THEN SOUTH ACROSS THE AREA BY THE EVENING. THIS SOLUTION WOULD LIMIT PRECIP CHANCES OVER THE EAST UNTIL LATE AFTERNOON...AS MOIST UPSLOPE FLOW DEVELOPS. 18Z NAM THROWS IN A NEW SOLUTION...WITH FRONT SLAMMING SOUTH MUCH QUICKER AND PRECIP BREAKING OUT SOONER. LATER SHIFTS MAY NEED TO INTRODUCE MORE PRECIPITATION INTO THE EAST IF THIS FASTER TREND CONTINUES. MOUNTAINS SHOULD SEE CONTINUED SNOW SHOWER CHANCES UNDER THE UPPER LOW...BUT GIVEN SPOTTY NATURE OF THE CONVECTION...HARD TO PINPOINT ANY AREA FOR SIGNIFICANT SNOW ACCUMS. GENERALLY BROADBRUSH OF LOW ACCUMS WITH HIGH POPS AND NO HIGHLIGHT THE WAY TO GO FOR NOW. COOLER TEMPS AREAWIDE AS COLDER AIR FILTERS SOUTH. --PETERSEN .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) WILL KEEP THIS RELATIVELY BRIEF. STILL SEVERAL METEOROLOGICAL ISSUES FOR THE LONG TERM...INCLUDING POPS...WINDS AND TEMPERATURES AS CLOSED UPPER LOW SLOWLY ROTATES NORTH OF THE CWFA. LATEST LONGER TERM MODELS SUGGEST THAT CLOSED UPPER LOW SLOWLY SHIFTS FROM FAR NORTH-CENTRAL COLORADO AT 00Z FRIDAY TO CENTRAL WYOMING BY 00Z SATURDAY AND THEN INTO NORTH DAKOTA BY 00Z SUNDAY. THE MOVEMENT OF THE UPPER SYSTEM IS SLOWER THAN EARLIER PROGGED...THEREFORE HAVE CONTINUED/EXTENDED POPS THROUGH FRIDAY NIGHT. ZONAL FLOW ALOFT TO UPPER RIDGING SHOULD THEN RETURN TO THE REGION FROM SATURDAY INTO NEXT WEEK...HOWEVER ANOTHER NORTHERLY SURGE IS PROJECTED TO PUSH THROUGH CWFA MONDAY NIGHT...ENHANCING POPS. GUSTY WINDS ALSO EXPECTED FROM FRIDAY NIGHT INTO SATURDAY. WITH RELATIVELY CLOSE PROXIMITY OF CLOSED UPPER LOW FROM THURSDAY NIGHT INTO FRIDAY NIGHT...WILL CONTINUE TO PAINT UNSETTLED METEOROLOGICAL PICTURE THIS TIME-FRAME...WITH SEVERAL INCHES OF ACCUMULATING SNOW POSSIBLE OVER THE HIGHER TERRAIN...ESPECIALLY ABOVE 7000 FEET. COOLEST TEMPERATURES OF THE LONG TERM SHOULD BE ON FRIDAY...WHILE WARMEST TEMPERATURES SHOULD BE NOTED FROM SATURDAY INTO MONDAY. THANKS AGAIN TO SURROUNDING OFFICES FOR COORDINATION/COLLABORATION. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 28, 6:49 AM MDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT WED MAR 28 2007 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL SPREAD ACROSS THE REGION TODAY AS A COLD FRONT MOVES ACROSS THE MOUNTAINS AND INTO THE PLAINS BY TONIGHT. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AT 25 TO 35 MPH. GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE PLAINS...WITH GUSTS UP TO 65 MPH ACROSS THE MOUNTAINS. MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS THE WESTERN MOUNTAINS TODAY...WITH THE HEAVIEST SNOW FALLING ACROSS THE EASTERN SAWATCH...MOSQUITO RANGE...AND ALL OF LAKE COUNTY. TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE IN THESE AREAS BY MIDNIGHT...WITH LOCALLY HIGHER AMOUNTS ACROSS THE WEST AND SOUTHWEST FACING SLOPES. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 THIS MORNING...WILL CAUSE WHITE OUT CONDITIONS AT TIMES OVER THE MOUNTAIN PASSES IN AREAS OF BLOWING AND DRIFTING SNOW. LIGHT TO MODERATE SNOWFALL WILL CONTINUE ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS TODAY...WHERE TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BY MIDNIGHT TONIGHT. ISOLATED TO SCATTERED SNOW SHOWERS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS...AND PIKES PEAK. LOCAL ACCUMULATIONS OF UP TO 3 INCHES WILL BE POSSIBLE IN THESE AREAS. ISOLATED EMBEDDED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND HIGH VALLEYS BY AFTERNOON...WITH THE PRIMARY THREAT BEING DANGEROUS CLOUD TO GROUND LIGHTNING. LOCALLY INTENSE SNOWFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE POSSIBLE UNDER THESE THUNDER SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE TO FOUR INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS ON THURSDAY...WITH ANOTHER ONE OR TWO INCHES POSSIBLE THURSDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT ACROSS THE MOUNTAINS FOR WIND GUSTS AND SNOWFALL...AND WILL BE POSSIBLE TODAY ACROSS THE EASTERN PLAINS FOR STRONG WIND GUSTS.
In the hours before
Local storm report, Mar 28, 6:00 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST N SHERIDAN LAKE 38.47N 102.29W
03/28/2007 M69 MPH KIOWA CO TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED.
&&
SRThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 52 min |
| Mar 28, 8:00 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 60 min |
| Mar 28, 8:40 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.